Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 27, 2005

July 27, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 27, 1:50 PM EST, 0 minutes earlier.

Area forecast discussion, Jul 27, 1:50 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT WED JUL 27 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
THE FRONT IS NOW MAKING PROGRESS ACROSS THE CENTRAL FORECAST AREA
WITH THUNDERSTORMS DEVELOPING OUT AHEAD IN MORE WARM AND UNSTABLE
AIRMASS WITH PLENTY OF POST-FRONTAL SHOWERS BEHIND. WINDS SHIFTING
TO THE NORTHWEST WITH TEMPERATURES DROPPING INTO THE 60S WITH FROPA.
MODELS ARE A LITTLE FAST WITH THE FRONT, WHICH HAS BEEN SLOWED BY
WAVES DEVELOPING AND MOVING ALONG THE BOUNDARY. EXPECT THAT THE
FRONT WILL CLEAR THE FORECAST AREA EARLY THIS EVENING, AND THAT THE
POST FRONTAL SHOWERS WILL LINGER UNTIL ABOUT MIDNIGHT, ESPECIALLY IN
THE SOUTH.

DRIER CONDITIONS MOVE IN FOR THURSDAY AND FRIDAY AS THE FRONT DROPS
SOUTHWARD THRU THE MID ATLANTIC STATES. HIGH TEMPS IN THE 70S TO
NEAR 80 DEGREES. LOWS IN THE 50S. -03

&&

.LONG TERM (FRI NITE-WEDS)...
GENERALLY A MEAN RIDGE WITH HIGH PRESSURE EXPECTED TO KEEP THINGS
FAIR AND SEASONABLE AROUND THE AREA...WITH THE EXCEPTION OF A COLD
FRONT AND UPPER TROUGH PASSAGE TUESDAY TO BRING A CHANCE OF
THUNDERSTORMS. -JAB
&&

.AVIATION (27/18Z - 28/18Z)...
COLD FRONT CROSSING THRU TERMINALS THIS AFTERNOON WITH GENERALLY
MVFR CIGS AND VSBYS BEHIND THE BOUNDARY AND STRONG TSRA DVLPG AHEAD.
LOCALIZED PERIODS OF IFR VSBY/CIG SHOWING UP AT SYR-ITH AND UPSTREAM
AT FZY...BUT BELIVE THIS WILL MIX OUT IN NEXT FEW HRS. FRONT PASSES
AVP AROUND 23Z...WITH SHRA TAPERING OFF TWD 03Z-06Z. GRADUAL
IMPROVEMENT TO VFR CIGS OVERNIGHT AND SOME SCT CLRG PSBL. GIVEN
THAT...ELM AND AVP LIKELY TO DROP TO IFR-LIFR IN FG AFT 09Z. COULD
OCCUR ALSO AT UCA...BUT DRY ADVECTION A LITTLE STRONGER THAN FURTHER
SOUTH...AND MAY PRECLUDE DENSE FOG DVLPG. -JAB

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SEVERE THUNDERSTORM WATCH UNTIL 800 PM FOR DELAWARE AND SULLIVAN.
.PA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM FOR LACHAWANNA,
LUZERNE, WAYNE AND PIKE.

&&
Hazardous weather outlook, Jul 27, 1:40 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 AM EDT WED JUL 27 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-280637-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
MADISON NY-NORTHERN ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY-TIOGA NY-
TOMPKINS NY-YATES NY-
240 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
THUNDERSTORMS ARE POSSIBLE TODAY AHEAD OF A SLOWLY ADVANCING COLD
FRONT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

NYZ062-PAZ039-040-043-044-047-048-072-280637-
LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-PIKE PA-SOUTHERN WAYNE PA-
SULLIVAN NY-SUSQUEHANNA PA-WYOMING PA-
240 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAS
T PENNSYLVANIA.

.DAY ONE...TODAY...THUNDERSTORMS ARE EXPECTED TODAY IN THE WARM AIR
AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON.

In the hours before

Local storm report, Jul 27, 9:07 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 AM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     MIDDLESEX               42.70N 77.27W
07/26/2005                   YATES              NY   AMATEUR RADIO

            WIRES AND LARGE BRANCHES DOWN

0645 PM     TSTM WND DMG     ATLANTA                 42.55N 77.48W
07/26/2005                   STEUBEN            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN

0655 PM     TSTM WND DMG     HAMMONDSPORT            42.41N 77.22W
07/26/2005                   STEUBEN            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN

0710 PM     TSTM WND DMG     TYRONE                  42.42N 77.07W
07/26/2005                   SCHUYLER           NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN

0730 PM     TSTM WND DMG     SENECA FALLS            42.91N 76.80W
07/26/2005                   SENECA             NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0735 PM     TSTM WND DMG     ROMULUS                 42.75N 76.83W
07/26/2005                   SENECA             NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0735 PM     TSTM WND DMG     DUNDEE                  42.52N 76.98W
07/26/2005                   YATES              NY   TRAINED SPOTTER

            FEW LARGE TREES DOWN AT RESIDENCE

0740 PM     TSTM WND DMG     ELMIRA                  42.09N 76.81W
07/26/2005                   CHEMUNG            NY   LAW ENFORCEMENT

            LIVE WIRES DOWN ON SEVERAL ROADWAYS

0745 PM     TSTM WND GST     LOCKE                   42.67N 76.42W
07/26/2005  55 MPH           CAYUGA             NY   AMATEUR RADIO

0745 PM     TSTM WND DMG     ITHACA                  42.44N 76.50W
07/26/2005                   TOMPKINS           NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN COUNTY-WIDE

0810 PM     TSTM WND DMG     ORWELL                  41.88N 76.27W
07/26/2005                   BRADFORD           PA   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0815 PM     TSTM WND DMG     OTISCO                  42.87N 76.20W
07/26/2005                   ONONDAGA           NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN

0815 PM     TSTM WND DMG     CORTLAND                42.60N 76.18W
07/26/2005                   CORTLAND           NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN

0830 PM     TSTM WND DMG     OXFORD                  42.44N 75.60W
07/26/2005                   CHENANGO           NY   AMATEUR RADIO

            NUMEROUS TREES DOWN

0835 PM     TSTM WND DMG     MIDDLETOWN CENTER       41.87N 76.10W
07/26/2005                   SUSQUEHANNA        PA   AMATEUR RADIO

            TREES AND WIRES DOWN

0840 PM     TSTM WND DMG     PETERBORO               42.97N 75.67W
07/26/2005                   MADISON            NY   AMATEUR RADIO

            SEVERAL TREES AND WIRES DOWN

0840 PM     TSTM WND DMG     GUILFORD                42.40N 75.48W
07/26/2005                   CHENANGO           NY   AMATEUR RADIO

            NUMEROUS TREES DOWN

0845 PM     TSTM WND DMG     VESTAL                  42.08N 76.05W
07/26/2005                   BROOME             NY   AMATEUR RADIO

            LARGE POLE DOWN ON CARNIVAL EQUIPMENT AT TOWN FAIR

0845 PM     TSTM WND DMG     MONTROSE                41.83N 75.88W
07/26/2005                   SUSQUEHANNA        PA   AMATEUR RADIO

            WIRES DOWN

0850 PM     TSTM WND DMG     VESTAL                  42.08N 76.05W
07/26/2005                   BROOME             NY   AMATEUR RADIO

            SEVERAL WIRES DOWN

0850 PM     TSTM WND DMG     AUGUSTA                 42.97N 75.52W
07/26/2005                   ONEIDA             NY   LAW ENFORCEMENT

            TREES DOWN

0855 PM     TSTM WND DMG     LACEYVILLE              41.65N 76.16W
07/26/2005                   WYOMING            PA   COUNTY OFFICIAL

            TREES DOWN

0855 PM     TSTM WND GST     ROCKDALE                42.38N 75.42W
07/26/2005  50 MPH           CHENANGO           NY   AMATEUR RADIO

0855 PM     TSTM WND DMG     VESTAL                  42.08N 76.05W
07/26/2005                   BROOME             NY   AMATEUR RADIO

            NUMEROUS TREES DOWN AND SEVERAL ROADS BLOCKED

0900 PM     TSTM WND DMG     UNADILLA                42.33N 75.32W
07/26/2005                   OTSEGO             NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0905 PM     TSTM WND DMG     MEHOOPANY               41.57N 76.07W
07/26/2005                   WYOMING            PA   AMATEUR RADIO

            TREES AND WIRES DOWN

0905 PM     TSTM WND DMG     SIDNEY CENTER           42.28N 75.25W
07/26/2005                   DELAWARE           NY   AMATEUR RADIO

            MANY TREES AND WIRES DOWN

0915 PM     TSTM WND DMG     ONEONTA                 42.45N 75.07W
07/26/2005                   OTSEGO             NY   AMATEUR RADIO

            MANY TREES AND WIRES DOWN. SIGNIFICANT POWER OUTAGES.

0925 PM     TSTM WND DMG     COOPERSTOWN             42.70N 74.93W
07/26/2005                   OTSEGO             NY   AMATEUR RADIO

            SEVERAL TREES AND WIRES DOWN

&&

JAB
Special weather statement, Jul 27, 12:31 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
131 PM EDT WED JUL 27 2005

NYZ024-025-044-045-055-056-271830-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-TIOGA NY-TOMPKINS NY-
131 PM EDT WED JUL 27 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  ELMIRA TO CORTLAND...AND MOVING EAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MARATHON AT 145 PM EDT
  WAVERLY AT 155 PM EDT
  OWEGO AT 205 PM EDT
  NORWICH AT 210 PM EDT
  ENDICOTT AT 215 PM EDT
  JOHNSON CITY AT 220 PM EDT
  BINGHAMTON AT 225 PM EDT
Special weather statement, Jul 27, 1:48 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT WED JUL 27 2005

NYZ057-271930-
DELAWARE NY-
248 PM EDT WED JUL 27 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES NORTH OF ROXBURY TO PEABROOK..AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WOLF HOLLOW AT 255 PM EDT
  NEW KINGSTON AT 300 PM EDT
  ROXBURY AT 310 PM EDT
  HALCOTTSVILLE AT 325 PM EDT
  MARGARETVILLE AND ARKVILLE AT 330 PM EDT

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

The radar

The Binghamton radar (KBGM), 68 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
July 27, 1:50 PM EST
Where
Wayne County, 5 mi W of Equinunk
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.850, -75.317

Thunderstorm winds downed trees and wires across Buckingham township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465986.